Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Anemic, low iron in blood, put on slow release iron supplement, terrible stomach pain just below the right rib cage. What's it ?

Hello Dr. Christensen, I am anemic and have very low iron in my blood. The doctor put me on a slow release iron supplement which I have been taking for the past three days. I ve had terrible stomach pain in the top portion of my stomach underneith the top of my liver , it s just below the right rib cage near the center of my chest , it s dull and ache and it hurts when I go to sleep and wakes me up at night. I felt neauseus a few times but never throw up. I know that I do not tolerate iron well and the pain I m having is just like when I take an antibiotic . I m allergic to pennicillin so I take non pennicillin antiobiotics when I need to but haven t been on them in months. I also have a lot of burping. I m planning on seeing my doctor but wasn t sure if it would just pass?
Asked On : Sat, 19 Jan 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thank you for posting your question here, I will try to answer it as best I can.

Iron supplements can cause diarrhea/constipation, abdominal discomfort and other gastrointestinal side effects, as such it is quite obvious that what you're feeling is because of the supplements.
Since you need the iron for your blood it cant be avoided, what you can do is talk to your doctor and ask if you increased your iron intake by eating more red meat/green vegetables is it enough so that you can avoid taking the pills.
He might say no, if your iron levels are extremely low.

I hope this answered your question.
Answered: Sat, 29 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor